logo AFST

The boundary of random planar maps via looptrees
Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 29 (2020) no. 2, pp. 391-430.

Dans ce travail, nous étudions les limites d’échelle d’arbres à boucles associés à des arbres de Bienaymé–Galton–Watson (BGW). Dans un premier temps, nous considérons des arbres BGW dont la loi de reproduction est critique et dans le bassin d’attraction d’une loi gaussienne. Nous montrons que l’arbre continu brownien est la limite d’échelle des arbres à boucles associés, ce qui confirme une prédiction de [18]. Dans un second temps, nous considérons des arbres BGW dont la loi de reproduction est sous-critique et à queue lourde. Nous prouvons que la limite d’échelle des arbres à boucles associés est un multiple du cercle unité. Ceci correspond à un phénomène dit de condensation dans l’arbre sous-jacent, qui présente un sommet de degré macroscopique. Notre approche est fondée sur l’étude de marches aléatoires ayant une dérive négative. Enfin, nous appliquons ces résultats à l’étude de la géométrie de grandes faces de cartes de Boltzmann. Nous complétons les résultats de [50] en établissant l’existence d’une transition de phase pour la topologie de ces cartes dans le régime non générique critique.

We study the scaling limits of looptrees associated with Bienaymé–Galton–Watson (BGW) trees, that are obtained by replacing every vertex of the tree by a “cycle” whose size is its degree. First, we consider BGW trees whose offspring distribution is critical and in the domain of attraction of a Gaussian distribution. We prove that the Brownian CRT is the scaling limit of the associated looptrees, thereby confirming a prediction of [18]. Then, we deal with BGW trees whose offspring distribution is critical and heavy-tailed. We show that the scaling limit of the associated looptrees is a multiple of the unit circle. This corresponds to a so-called condensation phenomenon, meaning that the underlying tree exhibits a vertex with macroscopic degree. Here, we rely on an invariance principle for random walks with negative drift, which is of independent interest. Finally, we apply these results to the study of the scaling limits of large faces of Boltzmann planar maps. We complete the results of [50] and establish a phase transition for the topology of these maps in the non-generic critical regime.

Reçu le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/afst.1636
Classification : 60F17,  60C05,  05C80,  60G50,  60J80
Mots clés : Planar maps, random trees, looptrees, random walks with negative drift, spinal decomposition, scaling limit, invariance principle
@article{AFST_2020_6_29_2_391_0,
     author = {Igor Kortchemski and Lo{\"\i}c Richier},
     title = {The boundary of random planar maps via looptrees},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {391--430},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 29},
     number = {2},
     year = {2020},
     doi = {10.5802/afst.1636},
     language = {en},
     url = {https://afst.centre-mersenne.org/articles/10.5802/afst.1636/}
}
Igor Kortchemski; Loïc Richier. The boundary of random planar maps via looptrees. Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 29 (2020) no. 2, pp. 391-430. doi : 10.5802/afst.1636. https://afst.centre-mersenne.org/articles/10.5802/afst.1636/

[1] Marie Albenque; Jean-François Marckert Some families of increasing planar maps, Electron. J. Probab., Volume 13 (2008) no. 56, pp. 1624-1671 | Article | MR 2438817 | Zbl 1192.60019

[2] David Aldous The continuum random tree. III, Ann. Probab., Volume 21 (1993) no. 1, pp. 248-289 | Article | MR 1207226 | Zbl 0791.60009

[3] Inés Armendáriz; Michail Loulakis Conditional distribution of heavy tailed random variables on large deviations of their sum, Stochastic Processes Appl., Volume 121 (2011) no. 5, pp. 1138-1147 | Article | MR 2775110 | Zbl 1218.60021

[4] Quentin Berger Notes on random walks in the Cauchy domain of attraction, Probab. Theory Relat. Fields, Volume 175 (2019) no. 1-2, pp. 1-44 | Article | MR 4009704 | Zbl 07109856

[5] Jérémie Bettinelli Scaling limit of random planar quadrangulations with a boundary, Ann. Inst. Henri Poincaré, Probab. Stat., Volume 51 (2015) no. 2, pp. 432-477 | Article | Numdam | MR 3335010 | Zbl 1319.60067

[6] Jérémie Bettinelli; Grégory Miermont Compact Brownian surfaces I: Brownian disks, Probab. Theory Relat. Fields, Volume 167 (2017) no. 3-4, pp. 555-614 | Article | MR 3627425 | Zbl 1373.60062

[7] Patrick Billingsley Convergence of probability measures, Wiley Series in Probability and Statistics, John Wiley & Sons, 1999, x+277 pages | Article | Zbl 0944.60003

[8] Nicholas H. Bingham; Charles M. Goldie; Jozef L. Teugels Regular variation, Encyclopedia of Mathematics and Its Applications, Volume 27, Cambridge University Press, 1989, xx+494 pages | MR 1015093

[9] Gaëtan Borot; Jérémie Bouttier; Emmanuel Guitter A recursive approach to the O(n) model on random maps via nested loops, J. Phys. A, Math. Gen., Volume 45 (2012) no. 4, 045002, 38 pages | MR 2874232 | Zbl 1235.82026

[10] Aleksandr A. Borovkov; Konstatin A. Borovkov Asymptotic analysis of random walks. Heavy-tailed distributions, Encyclopedia of Mathematics and Its Applications, Volume 118, Cambridge University Press, 2008, xxx+625 pages (translated from the Russian by O. B. Borovkova)

[11] Jérémie Bouttier; Philippe Di Francesco; Emmanuel Guitter Planar maps as labeled mobiles, Electron. J. Comb., Volume 11 (2004) no. 1, 69, 27 pages | MR 2097335 | Zbl 1060.05045

[12] Nicolas Broutin; Jean-François Marckert Asymptotics of trees with a prescribed degree sequence and applications, Random Struct. Algorithms, Volume 44 (2014) no. 3, pp. 290-316 | Article | MR 3188597 | Zbl 1290.05059

[13] Timothy Budd; Nicolas Curien Geometry of infinite planar maps with high degrees, Electron. J. Probab., Volume 22 (2017), 35, 37 pages | MR 3646061 | Zbl 1360.05151

[14] Dmitri Burago; Yuri Burago; Sergei Ivanov A course in metric geometry, Graduate Studies in Mathematics, Volume 33, American Mathematical Society, 2001, xiv+415 pages | MR 1835418

[15] Alessandra Caraceni The scaling limit of random outerplanar maps, Ann. Inst. Henri Poincaré, Probab. Stat., Volume 52 (2016) no. 4, pp. 1667-1686 | Article | MR 3573291 | Zbl 1384.60032

[16] Xinxin Chen; Grégory Miermont Long Brownian bridges in hyperbolic spaces converge to Brownian trees, Electron. J. Probab., Volume 22 (2017), 58, 15 pages | MR 3683367 | Zbl 1386.60121

[17] Nicolas Curien; Bénédicte Haas; Igor Kortchemski The CRT is the scaling limit of random dissections, Random Struct. Algorithms, Volume 47 (2015) no. 2, pp. 304-327 | Article | MR 3382675 | Zbl 1322.05123

[18] Nicolas Curien; Igor Kortchemski Random stable looptrees, Electron. J. Probab., Volume 19 (2014), 108, 35 pages | MR 3286462 | Zbl 1307.60061

[19] Nicolas Curien; Igor Kortchemski Percolation on random triangulations and stable looptrees, Probab. Theory Relat. Fields, Volume 163 (2015) no. 1-2, pp. 303-337 | Article | MR 3405619 | Zbl 1342.60164

[20] Denis Denisov; Vsevolod Shneer Asymptotics for the first passage times of Lévy processes and random walks, J. Appl. Probab., Volume 50 (2013) no. 1, pp. 64-84 | Article | Zbl 1264.60031

[21] Thomas Duquesne A limit theorem for the contour process of conditioned Galton-Watson trees, Ann. Probab., Volume 31 (2003) no. 2, pp. 996-1027 | MR 1964956 | Zbl 1025.60017

[22] Thomas Duquesne An elementary proof of Hawkes’s conjecture on Galton-Watson trees, Electron. Commun. Probab., Volume 14 (2009), pp. 151-164 | Article | MR 2497323 | Zbl 1189.60155

[23] Rick Durrett Conditioned limit theorems for random walks with negative drift, Z. Wahrscheinlichkeitstheor. Verw. Geb., Volume 52 (1980) no. 3, pp. 277-287 | Article | MR 576888 | Zbl 0416.60021

[24] Rick Durrett Probability: theory and examples, Cambridge Series in Statistical and Probabilistic Mathematics, Volume 31, Cambridge University Press, 2010 | MR 2722836 | Zbl 1202.60001

[25] William Feller An introduction to probability theory and its applications. Vol. II, John Wiley & Sons, 1971, xxiv+669 pages | Zbl 0219.60003

[26] Frank den Hollander Probability Theory: The Coupling Method (lecture notes available online http://websites.math.leidenuniv.nl/probability/lecturenotes/CouplingLectures.pdf)

[27] Ilʼdar A. Ibragimov; Yuriĭ V. Linnik Independent and stationary sequences of random variables, Wolters-Noordhoff Publishing, 1971, 443 pages (with a supplementary chapter by I. A. Ibragimov and V. V. Petrov, translation from the Russian edited by J. F. C. Kingman)

[28] Jean Jacod; Albert N. Shiryaev Limit theorems for stochastic processes, Grundlehren der Mathematischen Wissenschaften, Volume 288, Springer, 2003, xx+661 pages | MR 1943877 | Zbl 1018.60002

[29] Svante Janson Simply generated trees, conditioned Galton-Watson trees, random allocations and condensation, Probab. Surv., Volume 9 (2012), pp. 103-252 | Article | MR 2908619

[30] Svante Janson; Sigurdur Örn Stefánsson Scaling limits of random planar maps with a unique large face, Ann. Probab., Volume 43 (2015) no. 3, pp. 1045-1081 | Article | MR 3342658 | Zbl 1320.05112

[31] Thordur Jonsson; Sigurdur Örn Stefánsson Condensation in nongeneric trees, J. Stat. Phys., Volume 142 (2011) no. 2, pp. 277-313 | Article | MR 2764126 | Zbl 1225.60140

[32] Olav Kallenberg Foundations of modern probability, Probability and Its Applications, Springer, 2002, xx+638 pages | Article | Zbl 0996.60001

[33] Harry Kesten Subdiffusive behavior of random walk on a random cluster, Ann. Inst. Henri Poincaré, Probab. Stat., Volume 22 (1986) no. 4, pp. 425-487 | Numdam | MR 871905 | Zbl 0632.60106

[34] Igor Kortchemski A simple proof of Duquesne’s theorem on contour processes of conditioned Galton-Watson trees, Séminaire de Probabilités XLV (Lecture Notes in Mathematics) Volume 2078, Springer, 2013, pp. 537-558 | Article | MR 3185928 | Zbl 1286.60087

[35] Igor Kortchemski Limit theorems for conditioned non-generic Galton-Watson trees, Ann. Inst. Henri Poincaré, Probab. Stat., Volume 51 (2015) no. 2, pp. 489-511 | Article | Numdam | MR 3335012 | Zbl 1315.60091

[36] Igor Kortchemski Sub-exponential tail bounds for conditioned stable Bienaymé-Galton-Watson trees, Probab. Theory Relat. Fields, Volume 168 (2017) no. 1-2, pp. 1-40 | Article | MR 3651047 | Zbl 1374.60167

[37] Igor Kortchemski; Loïc Richier Condensation in critical Cauchy Bienaymé-Galton-Watson trees, Ann. Appl. Probab., Volume 29 (2019) no. 3, pp. 1837-1877 | Article | Zbl 1427.60178

[38] Jean-François Le Gall Random trees and applications, Probab. Surv., Volume 2 (2005), pp. 245-311 | Article | MR 2203728 | Zbl 1189.60161

[39] Jean-François Le Gall Uniqueness and universality of the Brownian map, Ann. Probab., Volume 41 (2013) no. 4, pp. 2880-2960 | Article | MR 3112934 | Zbl 1282.60014

[40] Jean-François Le Gall; Grégory Miermont Scaling limits of random planar maps with large faces, Ann. Probab., Volume 39 (2011) no. 1, pp. 1-69 | Article | MR 2778796 | Zbl 1204.05088

[41] Torgny Lindvall Lectures on the coupling method, Wiley Series in Probability and Mathematical Statistics, John Wiley & Sons, 1992, xiv+257 pages | Zbl 0850.60019

[42] Russell Lyons; Robin Pemantle; Yuval Peres Conceptual proofs of LlogL criteria for mean behavior of branching processes, Ann. Probab., Volume 23 (1995) no. 3, pp. 1125-1138 | Article | Zbl 0840.60077

[43] Jean-François Marckert; Grégory Miermont Invariance principles for random bipartite planar maps, Ann. Probab., Volume 35 (2007) no. 5, pp. 1642-1705 | Article | MR 2349571 | Zbl 1208.05135

[44] Jean-François Marckert; Abdelkader Mokkadem The depth first processes of Galton-Watson trees converge to the same Brownian excursion, Ann. Probab., Volume 31 (2003) no. 3, pp. 1655-1678 | MR 1989446 | Zbl 1049.05026

[45] Cyril Marzouk Scaling limits of random bipartite planar maps with a prescribed degree sequence, Random Struct. Algorithms, Volume 53 (2018) no. 3, pp. 448-503 | Article | MR 3854042 | Zbl 1397.05164

[46] Grégory Miermont The Brownian map is the scaling limit of uniform random plane quadrangulations, Acta Math., Volume 210 (2013) no. 2, pp. 319-401 | Article | MR 3070569 | Zbl 1278.60124

[47] Jacques Neveu Arbres et processus de Galton–Watson, Ann. Inst. Henri Poincaré, Probab. Stat., Volume 22 (1986) no. 2, pp. 199-207 | Numdam | MR 850756 | Zbl 0601.60082

[48] Konstantinos Panagiotou; Benedikt Stufler; Kerstin Weller Scaling limits of random graphs from subcritical classes, Ann. Probab., Volume 44 (2016) no. 5, pp. 3291-3334 | Article | MR 3551197 | Zbl 1360.60073

[49] Jim Pitman Combinatorial stochastic processes, Lecture Notes in Mathematics, Volume 1875, Springer, 2006, x+256 pages (lectures from the 32nd Summer School on Probability Theory held in Saint-Flour, July 7–24, 2002, With a foreword by Jean Picard) | MR 2245368 | Zbl 1103.60004

[50] Loïc Richier Limits of the boundary of random planar maps, Probab. Theory Relat. Fields, Volume 172 (2018) no. 3-4, pp. 789-827 | Article | MR 3877547 | Zbl 1400.05213

[51] Sigurdur Örn Stefánsson; Benedikt Stufler Geometry of large boltzmann outerplanar maps, Random Struct. Algorithms, Volume 55 (2019) no. 3, pp. 742-771 | Article | MR 3997486 | Zbl 1428.05286

[52] Benedikt Stufler Scaling limits of random outerplanar maps with independent link-weights, Ann. Inst. Henri Poincaré, Probab. Stat., Volume 53 (2017) no. 2, pp. 900-915 | Article | MR 3634279 | Zbl 1367.60031

[53] Benedikt Stufler Limits of random tree-like discrete structures, Probab. Surv., Volume 17 (2020), pp. 318-477 | Article | MR 4132643 | Zbl 07235577